Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 6, NWS El Paso, TX

June 19, 2000Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 19, 2000, 7:13 PM MDT for Otero County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 7:13 PM MDT (01:13 UTC)
Expired
Jun 19, 2000, 8:15 PM MDT
In force
62 min
Issued by
NWS El Paso, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Otero County, NM

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2863 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS54 KEPZ 200115
SVRELP
NMC035-200215-

URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
713 PM MDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE 
THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM MDT FOR PEOPLE IN THE 
FOLLOWING COUNTY

IN NEW MEXICO
     SOUTHWESTERN OTERO

INCLUDING THE FOLLOWING LOCATIONS
     CHAPPARAL...OROGRANDE...WHITE SANDS MISSLE RANGE

AT 712 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTH OF OROGRANDE...OR ABOUT 24 MILES
NORTHEAST OF CHAPARRAL...MOVING NORTHEAST AT 20 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.

LAT...LON 3207 10638 3204 10618 3227 10543 3269 10607

SIMENSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:42 PM MDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jun 19, 1:42 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
142 PM MDT MON JUN 19 2000

SYNOPSIS...
LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO FORM
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN
NEW MEXICO AND FAR WEST TEXAS FOR THE NEXT FEW DAYS.
TEMPERATURES WILL REMAIN NEAR NORMALS.

DISCUSSION...
WESTERLY FLOW ALOFT WILL CONTINUE THROUGH MID WEEK...FOLLOWED BY A
WEAK DOME OF HIGH PRESSURE ALOFT TOWARD THE END OF THE WEEK. A
NEARLY STATIONARY WEAK VORT MAX NEAR SE ARIZONA WILL HELP PROVIDE A
SOURCE OF INSTABILITY FOR SHOWER AND THUNDERSTORM DEVELOPMENT OVER
THE SOUTHWEST CORNER OF NEW MEXICO.  AMPLE AMOUNTS OF LOW AND MID
LEVEL MOISTURE AS INDICATED BY HIGH PW VALUES WILL REMAIN OVER THE
FORECAST AREA THROUGH TUESDAY NIGHT WITH SOME DRYING TOWARD
WEDNESDAY.  LAPSE RATES THIS EVENING ARE HIGHER OVER THE NORTHERN
PORTIONS OF THE CWA AND EXPECT STORMS TO FIRE OFF THERE FIRST. WITH
WET ATMOSPHERE AND INSTABILITY IN THE AREA A CHANCE OF THUNDERSTORMS
WILL CONTINUE THROUGH MID WEEK. AS MOISTURE AMOUNTS DECREASE LATER
THIS WEEK TSTMS SHOULD DECREASE SOME.  EXTENDED FORECAST PERIOD WILL
HAVE ENOUGH MOISTURE TO CONTINUE A MENTION AFTERNOON AND EVENING
THUNDERSTORMS THOUGH EXPECT THEM TO BE MORE WIDELY SCATTERED TO
ISOLATED.

EL PASO               BB  67/ 93/ 67/ 94/ 67  32222
LAS CRUCES            BB  62/ 90/ 62/ 91/ 62  32222
ALAMOGORDO            BB  62/ 91/ 62/ 92/ 62  32222
CLOUDCROFT            BB  45/ 71/ 45/ 71/ 45  32222
TRUTH OR CONSEQUENCES BB  62/ 91/ 62/ 92/ 62  44344
SILVER CITY           BB  53/ 83/ 53/ 84/ 53  44332
DEMING                BB  63/ 91/ 63/ 92/ 63  32222
LORDSBURG             BB  63/ 92/ 63/ 93/ 63  32222
SIERRA BLANCA         BB  63/ 90/ 63/ 91/ 63  32222

.ELP...NONE

04

N

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:07 PM MDTSevere Thunderstorm WarningEPZDoña Ana53 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.